MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® EGFR MUTATION TEST V2; SOMATIC GENE MUTATION DETECTION SYSTEM

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® EGFR MUTATION TEST V2; SOMATIC GENE MUTATION DETECTION SYSTEM
Catalog Number 07248563190
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the analyzer was (b)(6).The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable results with the cobas® egfr mutation test v2 assay with four patient samples tested on a cobas z480 analyzer.Sample 1: on (b)(6) 2025: the initial result was no mutation detected.The sample was repeated on another method (open qpcr instrument using test-gen kits (locally produced kit)) and the result was positive for the l858r mutation.The sample was sent for retesting to another laboratory (method unknown), where the mutation was confirmed.Sample 2: on (b)(6) 2025: the initial result was no mutation detected.The sample was repeated on a local test and l858r mutation was detected.Sample 3: on (b)(6) 2025: the initial result was l858r mutation detected.The sample was repeated on a local test and l858r and t790m mutations were detected.Sample 4: on (b)(6) 2025: the initial result was exon 19 del mutation detected.The sample was repeated on a local test and exon 19 del and t790m mutations were detected.
 
Additional Manufacturer Narrative
The root cause of the discrepant result for sample 1 is that the sample is near the limit of detection for l858r.Overall, the late critical threshold (ct) values generated in all the alleged samples indicate that the mutation levels are low.The ct values generated for the no mutation detected results are outside the threshold of detectability for the cobas egfr assay.According to the method sheet, the detection of a mutation is dependent on the number of copies present in the specimen and may be affected by sample integrity, amount of isolated dna, and the presence of interfering substances.A "no mutation detected" result does not preclude the presence of a mutation in the targeted egfr regions because results depend on percent mutant sequences, adequate sample integrity, absence of inhibitors, and sufficient dna to be detected.At this time, the product is working as intended.The local test may have different technologies and therefore have different detectability thresholds for each mutation.The investigation determined that the product is working as intended, and the allegation is sample-specific.

Brand Name
COBAS® EGFR MUTATION TEST V2
Common Device Name
SOMATIC GENE MUTATION DETECTION SYSTEM
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23378936
Report Number2243471-2025-04332
Device Sequence Number18442207
Product Code OWD
UDI-Device Identifier00875197005448
UDI-Public00875197005448
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
P150044
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07248563190
Device Lot NumberM25692
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/28/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date10/24/2025
Supplement Report FDA Received Date01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown